Alert archive / Montana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 7, 2008, 4:33 PM MDT for Cascade County, Chouteau County, Montana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2008, 4:33 PM MDT (22:33 UTC)
- Expired
- Aug 7, 2008, 5:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Chouteau County, MT
The radar
The Great Falls radar (KTFX), 40 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.6 hours before the alert went out and 413 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3189 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:37 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 7, 2:37 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT THU AUG 7 2008 .DISCUSSION... TONIGHT THROUGH SATURDAY...THE UPPER LEVEL HIGH PRESSURE RIDGE HAS MOVED OVER EASTERN MONTANA. MOISTURE AND UPPER LEVEL DISTURBANCES MOVING UP THE BACK OF THE RIDGE WILL KEEP THE AIRMASS UNSETTLED FOR THE NEXT FEW DAYS. FLOW AT ALL LEVELS REMAINS LIGHT THROUGH SATURDAY. CONVECTION IS INCREASING OVER THE SOUTHWEST AND SOUTHERN IDAHO. SHEAR IS WEAK AND SUPPORT FOR HAIL IS POOR BUT CELLS WILL MOVE SLOWLY AND LOCALLY HEAVY RAIN IS POSSIBLE. CONVECTION WILL SPREAD NORTH AND CONTINUE PAST MIDNIGHT ACROSS THE NORTHEAST ZONES. INSTABILITY WILL DEVELOP AGAIN FRIDAY AFTERNOON WHILE AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE ROCKIES. THIS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS...BUT AGAIN SHEAR WILL BE LACKING AND THE CHANCE OF LARGE HAIL IS LOW. GOOD UPPER LEVEL SUPPORT SHOULD KEEP CONVECTION ACTIVE AS IT MOVES ACROSS THE ZONES DURING THE NIGHT. SUPPORT FOR WIDESPREAD CONVECTION IS WEAKER SATURDAY AFTERNOON BUT INSTABILITY WILL AGAIN DEVELOP DURING THE AFTERNOON FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE AIRMASS REMAINS WARM THROUGH SATURDAY WITH TEMPS REMAINING ABOVE NORMALS. ZELZER SATURDAY NIGHT THROUGH TUESDAY...STRONG UPPER LEVEL HIGH PRESSURE RIDGE WILL BE PUSHED OFF TO THE EAST AS A LOW PRESSURE TROUGH MOVES INTO THE PACIFIC NORTHWEST. THE SHIFT WILL CREATE A TAP INTO THE PLUME OF SOUTHWEST MONSOONAL MOISTURE WHICH... WHEN COMBINED WITH SMALL WEATHER SYSTEMS EMBEDDED IN THE FLOW AHEAD OF THE TROUGH... WILL RESULT IN MORE SHOWERS AND THUNDERSTORMS SUNDAY AND EARLY MONDAY. MODELS STILL HAVING DIFFICULTY PINNING DOWN WHERE AND HOW MUCH PRECIPITATION CAN BE EXPECTED WITH RUN-TO-RUN AS WELL AS MODEL-TO-MODEL CONSISTENCY ISSUES. HOWEVER...DO EXPECT TO SEE SOME PRECIPITATION OVER CWA. TROUGH PUSHES THROUGH CWA MONDAY WITH CENTER OF LOW TRACKING ACROSS SOUTHERN/CENTRAL ALBERTA AND SASKATCHEWAN. MONDAY WILL LIKELY SEE THE COOLEST TEMPERATURES ASSOCIATED WITH THE TROUGH PASSAGE WITH HIGHS AND LOWS COMING IN NEAR NORMAL. TROUGH EXITS EAST AND WEAK HIGH PRESSURE RIDGE BEGINS REBUILDING TUESDAY AND EARLY WEDNESDAY FOR MOSTLY DRY CONDITIONS AND SLIGHTLY WARMER TEMPERATURES BEFORE APPROACH OF NEXT PACIFIC TROUGH. WEDNESDAY AND THURSDAY...LATEST MODELS DEPICT A WESTERLY FLOW WITH AN UPPER LEVEL LOW PRESSURE QUICKLY MOVING IN FROM THE PACIFIC NORTHWEST. A CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG THE DIVIDE AND THE CENTRAL PLAINS AS THE DISTURBANCE MOVE TO THE EAST. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL THROUGH THE PERIOD. SAUCIER && .AVIATION... UPDATED 1730Z. UPPER LEVEL RIDGE IS BUILDING OVER THE REGION WITH INCREASING MOISTURE IN SOUTH TO SOUTHWEST FLOW ALOFT. AIRMASS WILL DESTABILIZE THIS AFTERNOON AND THIS COMBINED WITH THE INCREASING MONSOONAL MOISTURE WILL LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT WITH RISK OF THUNDERSTORM ACTIVITY THROUGH THIS EVENING...THEN DIMINISHING AROUND MIDNIGHT. WIND GUSTS IN EXCESS OF 40KTS WILL BE POSSIBLE IN AND NEAR ANY THUNDERSTORM ACTIVITY. RELATIVELY SLOW STORM MOTIONS AND MODERATE MOISTURE AVAILABILITY WILL ALLOW FOR SOME MODERATE TO HEAVY RAINFALL WITH SOME STORMS...AND LOCAL IFR CIGS/VIS WILL BE POSSIBLE UNDER STRONGER CELLS WITH VFR CONDITIONS PREVAILING OUTSIDE OF ANY THUNDERSTORM ACTIVITY. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 61 92 61 93 / 30 40 40 30 CTB 55 88 56 88 / 30 40 40 40 HLN 64 91 64 93 / 30 50 50 30 BZN 59 92 57 94 / 40 40 50 30 WEY 53 76 49 77 / 40 40 50 40 DLN 58 83 55 84 / 40 50 50 40 HVR 61 95 62 95 / 20 30 30 20 LWT 59 89 58 88 / 20 30 50 20 && .TFX WATCHES/WARNINGS/ADVISORIES... && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 7, 5:54 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 554 AM MDT THU AUG 7 2008 MTZ008>015-044>055-081200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 554 AM MDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.